Functiones et Approximatio Commentarii Mathematici

On summands of general partitions

Jean-Louis Nicolas and András Sárközy

Full-text: Open access


It is proved that if $\mathcal{A}$ is a set of positive integers with $1\in\mathcal{A}$ then almost all partitions of $n$ into the elements of $\mathcal{A}$ contain the summand 1.

Article information

Funct. Approx. Comment. Math., Volume 37, Number 2 (2007), 351-359.

First available in Project Euclid: 18 December 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11P81: Elementary theory of partitions [See also 05A17]

partitions distribution of summands


Nicolas, Jean-Louis; Sárközy, András. On summands of general partitions. Funct. Approx. Comment. Math. 37 (2007), no. 2, 351--359. doi:10.7169/facm/1229619659.

Export citation


  • P. Bateman and P. Erdős, Monotonicity of partition functions, Mathematika, 3 (1956), 1--14.
  • J. Dixmier and J.-L. Nicolas, Partitions without small parts, Colloquia Mathematica Soc. János Bolyai 51, Number Theory, vol. I (Budapest, 1987), 9--33, North-Holland, 1990.
  • P. Erdős and J. Lehner, The distribution of the number of summands in the partitions of a positive integer, Duke Math. J., 8 (1941), 335--345.
  • P. Erdős and J.-L. Nicolas, On practical partitions, Collectanea Mathematica, 46 (1995), 57--76.
  • P. Erdős and M. Szalay, On some problems of J. Dénes and P. Turán, Studies in Pure Mathematics dedicated to the memory of Paul Turán, 187--212, Birkhäuser, 1983.
  • G.H. Hardy and S. Ramanujan, Asymptotic formulae in combinatory analysis, Proc. London Math. Soc., 17 (2) (1918), 75--115 and Collected Papers of Ramanujan, \S 36, 276--309.
  • E. Mosaki, J.-L. Nicolas and A. Sárközy, Partitions sans petites parts, J. de Théorie des Nombres de Bordeaux, 16 (2004), 607--638.
  • E. Mosaki, Partitions sans petites parts, II, to be published.
  • J.-L. Nicolas and A. Sárközy, On partitions without small parts, J. de Théorie des Nombres de Bordeaux, 12 (2000), 227--254.
  • J.-L. Nicolas and A. Sárközy, On the Asymptotic Behaviour of General Partition Function, The Ramanujan J., 4 (2000), 29-30.
  • J.-L. Nicolas and A. Sárközy, On the Asymptotic Behaviour of General Partition Function, II, The Ramanujan J., 7 (2003), 279--298.
  • M. Szalay and P. Turán, On some problems of the statistical theory of partitions with application to characters of the symmetric group, III, Acta Mathematica Sci. Hungar. 32 (1978), 129--155.
  • G. Tenenbaum, Introduction à la théorie analytique et probabiliste des nombres, S.M.F., Paris, 1995; Introduction to analytic and probabilistic number theory, Cambridge studies in advanced mathematics, 46, Cambridge University Press, 1995.